Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 6, 2015, 8:18 PM PDT for Riverside County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 8:18 PM PDT (03:18 UTC)
- Expired
- Aug 6, 2015, 9:00 PM PDT
- In force
- 42 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County Riverside County, CA
The radar
The San Diego radar (KNKX), 125 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WUUS56 KSGX 070318
SVRSGX
CAC065-070400-
/O.NEW.KSGX.SV.W.0011.150807T0318Z-150807T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
818 PM PDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 900 PM PDT
* AT 815 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER SOUTH
CENTRAL RIVERSIDE COUNTY. THIS STORM WAS LOCATED 5 MILES SOUTHEAST
OF THERMAL...OR NEAR COACHELLA...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
COACHELLA AND THERMAL...
INTERSTATE 10 UP TO 10 MILES EAST OF COACHELLA...
AND HIGHWAY 86 BETWEEN COACHELLA AND MECCA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3360 11616 3360 11618 3386 11619 3385 11613
3382 11612 3375 11601 3374 11595 3359 11595
TIME...MOT...LOC 0312Z 175DEG 32KT 3362 11614
$$
MAXWELL1 follow-up statement
362
WWUS56 KSGX 070357
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
857 PM PDT THU AUG 6 2015
CAC065-070405-
/O.EXP.KSGX.SV.W.0011.000000T0000Z-150807T0400Z/
RIVERSIDE CA-
857 PM PDT THU AUG 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY WILL EXPIRE
AT 900 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE THE REST OF THIS EVENING IN
CENTRAL RIVERSIDE COUNTY.
LAT...LON 3360 11616 3360 11618 3386 11619 3385 11613
3382 11612 3375 11601 3374 11595 3359 11595
TIME...MOT...LOC 0355Z 175DEG 32KT 3362 11614
$$
MAXWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU AUG 6 2015 .SYNOPSIS... MONSOON MOISTURE AND SOME INSTABILITY WILL CONTINUE TO BRING ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ANY RAINFALL THAT OCCURS WILL BE LIGHT. A TROUGH OF LOW PRESSURE WILL MOVE OUT THE MONSOON MOISTURE AND BRING COOLER WEATHER FRIDAY AND SATURDAY. IT WILL ALSO BRING BACK MORE COASTAL CLOUDS NIGHTS AND MORNINGS. FAIR AND SEASONAL SUMMER WEATHER WILL CONTINUE NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING NORTHWARD MAINLY THROUGH A CORRIDOR OFF THE COAST...INTO ORANGE COUNTY...THE NORTHWEST INLAND EMPIRE...AND NORTH ALONG THE SAN BERN - LA COUNTY LINE INTO THE DESERT. ONLY A COUPLE PLACES HAVE ACTUALLY MEASURED RAINFALL...WITH ADELANTO TOPS AT 0.09 INCH. THERE HAVE BEEN A FEW TSTORMS ELSEWHERE...BUT ISOLATED WITH NO MEASURABLE REPORTS YET. ISOLATED DRY LIGHTNING IN THE MOUNTAINS IS A CONCERN...BUT WILL NOT BE WIDESPREAD. THE PRECIP WILL DIMINISH AFTER SUNSET...IF NOT BEFORE THEN...AS MOISTURE DECREASES FROM SOUTHWEST TO NORTHEAST. A LOW PRESSURE TROUGH OFF THE CALIFORNIA COAST WILL PUSH EAST ACROSS THE STATE TONIGHT INTO FRIDAY. THIS WILL PUSH ASIDE THE MONSOON MOISTURE FOR QUICK DRYING OF THE ATMOSPHERE. IT WILL ALSO DEEPEN UP OUR MARINE LAYER TO PRODUCE MORE EXTENSE COASTAL CLOUDS...PROBABLY ENOUGH TO SNEAK INTO PARTS OF THE INLAND EMPIRE BY SUNRISE FRIDAY. A SIMILAR DEPTH AND EXTENT TO COASTAL CLOUDS ARE EXPECTED SATURDAY. COOLER WEATHER WILL COME TO THE ENTIRE REGION FRIDAY AND SATURDAY WITH TEMPS CLOSE TO SEASONAL AVERAGE. SOME HIGH PRESSURE TRIES TO REBUILD NEXT WEEK SO SLIGHTLY WARMER WEATHER IS EXPECTED...BUT A NEW LOW PRESSURE TROUGH OFF THE COAST WILL DAMPEN THAT TREND. SOUTHERN CALIFORNIA WILL REMAIN IN BETWEEN THE WESTERN TROUGH AND THE EASTERN RIDGE WITH SOME SEASONAL WEATHER. SOME GUIDANCE SHOWS A FAVORABLE POSITION OF THE HIGH PRESSURE RIDGE THAT WOULD BRING IN SOME MONSOON MOISTURE AGAIN NEXT WEDNESDAY OR THURSDAY AND SMALL CHANCES OF THUNDERSTORMS IN THE MOUNTAINS. && .AVIATION... 062030Z...COAST/VALLEYS... A WEAK DISTURBANCE IS MOVING ACROSS THE REGION NOW AND CREATING A FEW THUNDERSTORMS. THEY WILL CONTINUE THIS AFTERNOON...BUT VERY SCATTERED ACROSS THE AREA. LOW CLOUDS...WITH SLIGHTLY HIGHER TOPS AND BASES THAN LAST NIGHT WILL REDEVELOP ALONG THE COAST AND COASTAL VALLEYS THIS EVENING... BUT BREAK OUT ON FRIDAY 0716-1900Z. CONFIDENCE IN STRATUS HEIGHTS AND TIMING IS MODERATE TO HIGH. MTNS/DESERTS...SCT-BKN 10K FT MSL AND A SLIGHT CHC OF -TSRA THROUGH THIS EVENING OTHERWISE UNRESTRICTED VIS AND VFR. FRIDAY OUTLOOK IS A FEW HIGH CLOUDS AOA 10000 FT MSL AND UNRESTRICTED VIS. FORECAST CONFIDENCE HIGH. && .MARINE... 130 PM...A DISTURBANCE MOVING ACROSS THE AREA WILL CREATE A SLIGHT CHANCE OF THUNDERSTORMS UNTIL JUST AFTER SUNSET. GUSTY WINDS...CLOUD TO WATER LIGHTNING...BRIEF HEAVY RAIN AND CHOPPY SEAS MAY DEVELOP NEAR STORMS. OTHERWISE...NO OTHER HAZARDOUS MARINE WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. FORECAST CONFIDENCE MODERATE TO HIGH. && .BEACHES... 130 PM...A DISTURBANCE MOVING ACROSS THE AREA WILL CREATE A SLIGHT CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS...CLOUD TO WATER/GROUND LIGHTNING AND BRIEF HEAVY RAIN MAY DEVELOP NEAR STORMS. CONDITIONS WILL IMPROVE BY THIS EVENING. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE/BEACHES...RP
In the hours before
Special weather statement, Aug 6, 7:18 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 PM PDT THU AUG 6 2015
CAZ062-070315-
SAN DIEGO COUNTY DESERTS CA-
718 PM PDT THU AUG 6 2015
AT 715 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG THE SAN DIEGO-IMPERIAL COUNTY BORDER FROM
HIGHWAY 78 NEAR OCOTILLO WELLS NORTH TO HIGHWAY S22. THE STORMS WERE
MOVING NORTHEAST AT 25 MPH. STRONG WIND GUSTS TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL WHICH COULD
PRODUCE LOCAL FLOODING...AND DANGEROUS LIGHTNING. THE STORMS SHOULD
DISSIPATE SHORTLY AFTER 800 PM.
LOCATIONS IMPACTED INCLUDE... HIGHWAY 78 NEAR OCOTILLO WELLS...AND
HIGHWAY S22 ABOUT 10 MILES EAST OF BORREGO SPRINGS NEAR THE IMPERIAL
COUNTY LINE.
LAT...LON 3308 11609 3307 11610 3304 11610 3306 11622
3340 11612 3339 11609 3320 11608
TIME...MOT...LOC 0215Z 183DEG 42KT 3323 11611
MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:18 PM PDT | Special Weather Statement | SGX | 57 min | |
| Aug 6, 7:38 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 52 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.